Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Recurring yeast infection. Using monistat to treat it. Medication for complete cure?

I ve had a reoccurring yeast infection for the past yr. at one point I had a yeast infection once a month for 3 straight months. I don t have health insurance so I haven t seen a Dr for it. Is this serious? I have used monistat to treat it but is there something I can do to prevent it from reoccurring and should I go to see a Dr?
Asked On : Tue, 15 Jan 2013
Answers:  1 Views:  281
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Recurrent yeast infections may indicate an underlying health problem. In healthy women, the immune system keeps Candida in check. However, immune suppressed women or cancer patients tend to have an overgrowth of Candida albicans yeast. 

Another reason for recurrent yeast infections may be the development of drug-resistant Candida. Outgrowth of a Candida albicans strain, which is less responsive to drug treatment, may cause recurrent yeast infections. Multiple treatments with anti-fungal medication may allow the outgrowth of a different resistant yeast species, Candida glabrala. The antifungals that kill Candida albicans have no effect on Candida 

Lifestyle changes, home remedies, and over-the-counter drugs are the first line of defense for new yeast infections and, initially, also for recurrent infections. For recurrent yeast infections, visit a doctor, insist on lab analysis of your yeast, and use prescription antifungals.
Take proper nutrition
Wear cotton undergarments instead of synthetic
Take VIT B3.
Answered: Tue, 15 Jan 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor